Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 27, 2011, 10:15 PM CST for Hickory County, Polk County, Missouri. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2011, 10:15 PM CST (04:15 UTC)
- Expired
- Feb 27, 2011, 11:00 PM CST
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hickory County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 10:16 PM CST | FUNNEL CLOUD | Half Way, MO | REPORT OF FUNNEL CLOUD REPORTED AT 490TH ROAD AT 178TH ROAD. |
| Feb 27, 10:16 PM CST | HAIL 1 | Half Way, MO | |
| Feb 27, 10:16 PM CST | NON-TSTM WND DMG | Half Way, MO | EMERGENCY MANAGER REPORTED TREES DOWN AND POWER OUT IN HALF WAY. |
| Feb 27, 10:29 PM CST | HAIL 1 | Bolivar, MO | ALSO MEASURED 40 KT WIND GUST. |
| Feb 27, 10:55 PM CST | HAIL 0.25 | Pleasant Hope, MO | ALSO HAD 40 TO 50 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 7:24 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
606
WUUS53 KSGF 280415
SVRSGF
MOC085-167-280500-
/O.NEW.KSGF.SV.W.0005.110228T0415Z-110228T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1015 PM CST SUN FEB 27 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POLK COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN HICKORY COUNTY IN CENTRAL MISSOURI...
* UNTIL 1100 PM CST.
* AT 1010 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
HUMANSVILLE TO 9 MILES WEST OF FAIR PLAY TO 16 MILES WEST OF
ALDRICH...MOVING EAST AT 55 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.
* LOCATIONS IMPACTED INCLUDE ALDRICH...BOLIVAR...BRIGHTON...
DUNNEGAN...ELKTON...EUDORA...FAIR PLAY...FLEMINGTON...GOODSON...
HALF WAY...HUMANSVILLE...MORRISVILLE...NEMO...PITTSBURG...PLEASANT
HOPE...POLK AND WEAUBLEAU.
OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND
STOCKTON LAKE.
A TORNADO WARNING ALSO REMAINS IN EFFECT FOR EASTERN POLK COUNTY
UNTIL 1045 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3773 9320 3773 9318 3743 9319 3743 9363
3774 9362 3775 9364 3782 9364 3783 9358
3790 9358 3790 9319
TIME...MOT...LOC 0414Z 270DEG 49KT 3781 9368 3764 9367
3750 9378
WIND...HAIL 60MPH 1.00IN
$$
SCHAUMANN3 follow-up statements
649
WWUS53 KSGF 280425
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 PM CST SUN FEB 27 2011
MOC085-167-280500-
/O.CON.KSGF.SV.W.0005.000000T0000Z-110228T0500Z/
POLK MO-HICKORY MO-
1025 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHERN HICKORY AND POLK COUNTIES...
AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM HUMANSVILLE
TO FAIR PLAY TO 8 MILES SOUTHWEST OF ALDRICH...MOVING EAST AT 55 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IMPACTED INCLUDE ALDRICH...BOLIVAR...BRIGHTON...DUNNEGAN...
ELKTON...EUDORA...FAIR PLAY...FLEMINGTON...GOODSON...HALF WAY...
HUMANSVILLE...MORRISVILLE...NEMO...PITTSBURG...PLEASANT HOPE...POLK
AND WEAUBLEAU.
OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND
STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS
FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3773 9320 3773 9318 3743 9319 3743 9363
3774 9362 3775 9364 3782 9364 3783 9358
3790 9358 3790 9319
TIME...MOT...LOC 0425Z 270DEG 49KT 3780 9349 3763 9348
3749 9359
WIND...HAIL 70MPH 1.00IN
$$
SCHAUMANN931
WWUS53 KSGF 280450
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 PM CST SUN FEB 27 2011
MOC085-280459-
/O.CAN.KSGF.SV.W.0005.000000T0000Z-110228T0500Z/
HICKORY MO-
1050 PM CST SUN FEB 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HICKORY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORMS HAVE PUSHED EAST INTO SOUTHERN CAMDEN AND
DALLAS COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3780 9327 3779 9320 3773 9320 3773 9318
3770 9318 3743 9319 3743 9363 3744 9363
3781 9328
TIME...MOT...LOC 0449Z 270DEG 49KT 3780 9307 3763 9307
3745 9330
$$
MOC167-280500-
/O.CON.KSGF.SV.W.0005.000000T0000Z-110228T0500Z/
POLK MO-
1050 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHEASTERN POLK COUNTY...
AT 1044 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF GOODSON TO 5 MILES EAST OF HALF WAY TO BRIGHTON...MOVING
EAST AT 55 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE BOLIVAR...BRIGHTON...EUDORA...GOODSON...
HALF WAY...MORRISVILLE...PLEASANT HOPE AND POLK.
OTHER LOCATIONS IN THE WARNING INCLUDE STOCKTON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
&&
LAT...LON 3780 9327 3779 9320 3773 9320 3773 9318
3770 9318 3743 9319 3743 9363 3744 9363
3781 9328
TIME...MOT...LOC 0449Z 270DEG 49KT 3780 9307 3763 9307
3745 9330
WIND...HAIL 60MPH 1.00IN
$$
SCHAUMANN326
WWUS53 KSGF 280501
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 PM CST SUN FEB 27 2011
MOC167-280511-
/O.EXP.KSGF.SV.W.0005.000000T0000Z-110228T0500Z/
POLK MO-
1101 PM CST SUN FEB 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POLK COUNTY HAS
EXPIRED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.
LAT...LON 3780 9327 3779 9320 3773 9320 3773 9318
3770 9318 3743 9319 3743 9363 3744 9363
3781 9328
TIME...MOT...LOC 0450Z 270DEG 49KT 3779 9305 3762 9305
3745 9328
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 6:03 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 27, 6:03 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 PM CST SUN FEB 27 2011 ...UPDATE TO AVIATION... .UPDATE... /ISSUED 519 PM CST SUN FEB 27 2011/ THERE ARE TWO MAIN AREAS OF FOCUS INTO EARLY THIS EVENING. THE FIRST WILL BE ACROSS NORTH CENTRAL ARKANSAS WHERE THE HRRR IS INSISTENT ON BREAKING OUT CONVECTION. HOWEVER...LATEST OBJECTIVE ANALYSIS CONTINUES TO INDICATE QUITE A CAP IN PLACE ACROSS THIS REGION. THERE IS A WEAK UPPER LEVEL IMPULSE CURRENTLY LOCATED ACROSS EASTERN OKLAHOMA THAT MAY ACT TO WEAKEN THE CAP ACROSS THIS REGION. THE COMBINATION OF ASCENT WITH THIS FEATURE AND LIFT OVER THE COMPLEX TERRAIN OF NORTHERN ARKANSAS MAY BE ENOUGH FOR A FEW ISOLATED SURFACE BASED STORMS TO GET GOING IN THE NEXT FEW HOURS. WE HAVE RECENTLY HAD ONE CELL TRY AND FIRE ACROSS BOONE COUNTY ARKANSAS...BUT THE CAP WON THAT BATTLE. A SECOND AREA OF CONCERN THROUGH EARLY EVENING WILL BE ACROSS NORTHEAST OKLAHOMA AS THE LATEST SURFACE ANALYSIS AND SHORT RANGE GUIDANCE INDICATES A WEAK AREA OF CONVERGENCE FROM OKLAHOMA CITY TO AROUND WAURIKA OKLAHOMA. THIS AREA OF CONVERGENCE ALSO CORRESPONDS NICELY TO AN AREA OF TOWERING CUMULUS. AS THIS AREA OF CONVERGENCE SHIFTS EAST WITH THAT LEAD IMPULSE...THERE IS THE POTENTIAL FOR THE CAP TO BE BROKEN AROUND THE INDIAN NATION TURNPIKE IN EASTERN OKLAHOMA. IF STORMS CAN GO IN EITHER PLACE...THE LACK OF STRONG LINEAR FORCING COMBINED WITH AMBIENT SHEAR PROFILES WILL SUPPORT DISCRETE SUPERCELLS WITH ALL MODES OF SEVERE POSSIBLE. LATER THIS EVENING INTO THE EARLY OVERNIGHT PERIOD...THE MAIN DRY LINE AND TRIPLE POINT REGION WILL MOVE OUT TOWARDS SOUTHWEST MISSOURI. MEANWHILE...AN AREA OF STRONG HEIGHT FALLS WILL ACCOMPANY THESE FEATURES...POSING YET ANOTHER THREAT FOR SEVERE STORMS. DISCRETE CELLS ARE AGAIN FAVORED...ESPECIALLY CLOSER TO THE TRIPLE POINT WHERE EFFECTIVE CLOUD LAYER WIND FIELDS WILL HAVE A STRONG NORMAL COMPONENT TO THE DRY LINE. BY ABOUT 06Z...THE COLD FRONT WILL BEGIN TO ACCELERATE SOUTH SUGGESTING ANY ONGOING CONVECTION WOULD TRANSITION TO A LINEAR OR QLCS MODE. SCHAUMANN && .DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE CHANCES FOR SEVERE STORMS THROUGH TONIGHT THIS AFTERNOON THROUGH TONIGHT...FORECAST REMAINS COMPLEX. THE FIRST OF A FEW UPPER AIR OBSERVATIONS HAVE BEEN LAUNCHED TO ASSESS THE CURRENT CAP STRENGTH. WARM FRONT HAS CLEARED CENTRAL MISSOURI AND ROUGHLY EXTENDS FROM JUST EAST OF WICHITA KS TO CLINTON MO AND NEAR ST. LOUIS. AS EXPECTED CONVECTION IS FIRING IN KANSAS AS A LEAD IMPULSE ENTERS FROM THE SOUTHWEST. TO THIS POINT CONVECTION HAS BEEN ON THE NORTH SIDE OF THE WARM FRONT. THIS LEAD WAVE IS AFFECTING THE WARM SECTOR AS WELL. VISIBLE SATELLITE IMAGERY SHOWS SOME THINNING OF CLOUD COVER ACROSS SW MO...E OK AND MUCH OF ARK. LAPS INDICATES THAT SURFACE BASED CIN IS WEAKENING...ESPECIALLY JUST TO THE SOUTH OF THE WARM FRONT...AND WILL BE AWAITING CONFIRMATION FROM THE 21Z RAOB AND WATCHING RADAR TRENDS CLOSELY. STILL THINKING THAT THE TWO AREAS TO WATCH IN THE SHORT TERM WILL BE NEAR THE WARM FRONT AND FROM CENTRAL ARK TO THE NORTHEAST. BUT WILL NEED TO KEEP A WARY EYE ON THE CAP OVER E OK. HEADING INTO TONIGHT...SEVERE RISKS REMAIN CONDITIONAL BASED ON THE STRENGTH OF THE CAP AND WHETHER OR NOT THE DRY LINE MAKES IT INTO THE AREA PRIOR TO THE COLD FRONT ACCELERATING AND TAKING IT OVER. TRENDS FROM THE RUC AND HRRR SHORT TERM MODELS INDICATE THAT SHEAR WILL BE QUITE STOUT WITH 0-6KM BULK SHEAR NEAR 60KT AND 0-1KM SHEAR OF 40KT. EXPECTATIONS FOR INSTABILITY HAVE NOT CHANGED WITH MLCAPE IN THE 750 TO 1250 J/KG RANGE. WILL BE CLOSELY WATCHING E OK FOR CONVECTIVE DEVELOPMENT AS WE WOULD BE ON THE RECEIVING END OF STORMS THAT INITIATE IN THAT REGION. SUBSEQUENT SOUNDINGS AT 00Z AND 03Z WILL CONTINUE TO MONITOR THE EVOLUTION OF CAP STRENGTH AND IF INCOMING LARGE SCALE LIFT IS EFFECTIVELY REMOVING THE CAP. HIGHEST CONCERN WILL BE FOR ANY SUPERCELLS THAT FIRE ALONG THE DRY LINE. SHEAR AND STORM MOTION VECTORS CUT ACROSS THE DRY LINE...WHICH INDICATES THAT THESE CELLS COULD MOVE OFF THE DRY LINE AND POSE AN INCREASED RISK FOR TORNADOES. THE SOUTHEASTERN THIRD OF THE AREA IS MOST PRONE TO THIS RISK. AGAIN...THIS RISK IS CONDITIONAL ON BREAKING THE CAP AND ASSUMING THE COLD FRONT DOES NOT TAKE OVER THE DRY LINE TOO SOON. THE WINDOW OF OPPORTUNITY FOR THE DRY LINE TO BE IN PLAY IS THIS EVENING THROUGH ABOUT 09Z. AS WE PROGRESS THROUGH THE OVERNIGHT... SFC LOW PRESSURE RIDING ALONG THE INCOMING COLD FRONT WILL MOVE INTO ILLINOIS AND THIS WILL ACCELERATE THE FORWARD PROGRESS OF THE COLD FRONT...ENDING THE RISK FOR SEVERE FROM NORTHWEST TO SOUTHEAST PRIOR TO DAYBREAK MONDAY. MONDAY...STORM SYSTEM WILL QUICKLY EXIT EAST WITH LINGERING CHANCES FOR SHOWERS DURING THE MORNING ACROSS CENTRAL MISSOURI. STRATUS FIELD BEHIND THE FRONT SHOULD THIN A BIT DURING THE AFTERNOON AND LEAD TO AT LEAST PARTIAL CLEARING. COLD AIR ADVECTION WILL BE MOST PRONOUNCED MONDAY MORNING...THOUGH PROSPECTS OF SOME SOLAR INSOLATION WILL LEAD TO A MODEST REBOUND IN TEMPERATURES WITH AFTERNOON READINGS IN THE MID 40S. STORM SYSTEM EXITS THE REGION AND HIGH PRESSURE BUILDS IN FOR TUESDAY. TEMPERATURES WILL REMAIN ABOVE AVERAGE THROUGH THE END OF THE WEEK.SOUTHERLY WINDS WILL RETURN ON THE BACK SIDE OF THE SURFACE HIGH LATE TUESDAY AFTERNOON AHEAD OF ANOTHER WEAK COLD FRONT MOVING DOWN EARLY WEDNESDAY. THIS WILL ONLY KNOCK DOWN TEMPERATURES SLIGHTLY AND NO PRECIP IS EXPECTED WITH THIS PASSAGE. A QUIET DAY IS ANTICIPATED FOR THURSDAY BEFORE THE NEXT STORM SYSTEM MOVES IN THE CENTRAL PLAINS REGION FOR THE END OF THE WEEK AND WEEKEND. AN UPPER LEVEL SYSTEM WILL BE DIVING OUT OF THE ROCKIES LATE FRIDAY INTO EARLY SATURDAY AT THE SAME TIME A COLD FRONT WILL BE SLOWLY MOVING DOWN THE PLAINS REGION. THIS SPELLS A GOOD CHANCE OF RAIN ACROSS SOUTHEAST KANSAS AND THE OZARKS. THE RAIN WILL END BY LATE SATURDAY AND TEMPERATURES FOR THE WEEKEND WILL BE CLOSER TO NORMAL FOR THIS TIME OF YEAR. GRIFFIN && .AVIATION... FOR THE 00Z KSGF...KJLN AND KBBG TAFS...CURRENTLY GUSTY SOUTHWESTERLY WINDS AND A BROKEN TO OVERCAST VFR STATUS DECK ARE OCCURRING OVER THE AREA. A WARM FRONT THAT PASSED THROUGH THE AREA IS NOW STALLED FROM SOUTH CENTRAL KANSAS THROUGH CENTRAL MISSOURI. THIS FRONT WILL BEGIN TO PUSH SOUTH AS A COLD FRONT LATER THIS EVENING INTO THE OVERNIGHT HOURS...WITH SOME SHOWER AND THUNDERSTORM ACTIVITY POSSIBLE ALONG THE FRONT AS IT PASSES THROUGH THE REGION. A FEW OF THIS STORMS COULD BECOME STRONG TO SEVERE. MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITHIN ANY THUNDERSTORM ACTIVITY. BEHIND THE FRONT SOME LINGERING SHOWERS WILL BE POSSIBLE INTO EARLY MONDAY MORNING. STRONG AND GUSTY NORTHERLY WINDS WILL THEN OCCUR DURING THE LATE MORNING AND AFTERNOON HOURS ON MONDAY BEHIND THE FRONT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 27, 8:16 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 816 PM CST SUN FEB 27 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 816 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI EARLY THIS EVENING. THIS ACTIVITY WILL CONTINUE TO SPREAD EAST NORTHEAST ACROSS THE AREA THROUGH THE REMINDER OF THE EVENING HOURS. MODERATE INSTABILITY AND STRONG WIND SHEAR WOULD SUPPORT SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS OVER 60 MPH...AND ISOLATED TORNADOES. ADDITIONAL THUNDERSTORMS MAY THEN DEVELOP LATER THIS EVENING AS LOW PRESSURE AND A TRAILING DRY LINE APPROACH FROM EXTREME SOUTHERN KANSAS AND OKLAHOMA. ANY STORMS THAT DEVELOP ALONG THE DRY LINE WOULD AGAIN LIKELY BE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR TORNADOES WILL BE SOUTH OF A NEOSHO TO NIXA TO SALEM LINE. AFTER MIDNIGHT...A COLD FRONT WILL BEGIN TO SURGE SOUTH ACROSS THE OUTLOOK AREA. ANY STORMS THAT HAVE DEVELOPED WILL LIKELY MERGE INTO A LINE...WITH DAMAGING STRAIGHT LINE WINDS BECOMING THE MAIN THREAT. LARGE HAIL WILL ALSO REMAIN POSSIBLE AS WELL AS THE THREAT FOR ISOLATED TORNADOES. THE MAIN THREAT FOR SEVERE STORMS WILL QUICKLY END FROM NORTHWEST TO SOUTHEAST OVERNIGHT...WITH THE SEVERE THREAT ENDING ACROSS SOUTH CENTRAL MISSOURI BY 4 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEST OF AN OSCELOA MISSOURI TO A COLUMBUS KANSAS LINE THROUGH 10 PM THIS EVENING...THEN MAY BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA DURING THE LATE EVENING...CONTINUING INTO THE OVERNIGHT PERIOD ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. SPOTTERS SHOULD ALSO BE AWARE THAT THESE STORMS WILL RACE TO THE EAST AND NORTHEAST AT GREATER THAN 50 MPH AT TIMES. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Feb 27, 8:49 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL PITTSBURG 37.41N 94.70W
02/27/2011 M1.75 INCH CRAWFORD KS LAW ENFORCEMENT
&&
KURTZLocal storm report, Feb 27, 9:07 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG PITTSBURG 37.41N 94.70W
02/27/2011 CRAWFORD KS TRAINED SPOTTER
LARGE TREES UPROOTED IN PITTSBURG KANSAS...ALSO REPORT OF
PEA SIZED HAIL.
&&
KURTZLocal storm report, Feb 27, 9:13 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 8 SW LAMAR 37.41N 94.38W
02/27/2011 BARTON MO AMATEUR RADIO
LAW ENFORCEMENT REPORTED ROOF OF HOG BARN REMOVED.
&&
KURTZLocal storm report, Feb 27, 9:44 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL FRONTENAC 37.46N 94.69W
02/27/2011 M1.00 INCH CRAWFORD KS TRAINED SPOTTER
&&
KURTZLocal storm report, Feb 27, 9:48 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL FAULKNER 37.10N 95.01W
02/27/2011 M1.00 INCH CHEROKEE KS EMERGENCY MNGR
&&
KURTZLocal storm report, Feb 27, 9:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 PM CST SUN FEB 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG MCCUNE 37.35N 95.02W
02/27/2011 CRAWFORD KS EMERGENCY MNGR
5 POWER POLLS DOWN IN MCCUNE KANSAS
&&
KURTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:39 PM CST | Tornado Warning | SGF | Barton, Jasper | 51 min |
| Feb 27, 9:14 PM CST | Tornado Warning | SGF | Barton, Cedar, Dade | 46 min |
| Feb 27, 9:19 PM CST | Tornado Warning | SGF | Miller, Morgan | 26 min |
| Feb 27, 9:36 PM CST | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller, Pulaski | 39 min |
| Feb 27, 9:42 PM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 47 min |
| Feb 27, 9:44 PM CST | Tornado Warning | SGF | Polk | 46 min |
| Feb 27, 9:54 PM CST | Severe Thunderstorm Warning | SGF | Cedar, Dade | 51 min |
| Feb 27, 10:03 PM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 42 min |
| Feb 27, 10:07 PM CST | Tornado Warning | SGF | Dallas, Laclede, Polk | 38 min |
| Feb 27, 10:35 PM CST | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 38 min |
| Feb 27, 10:38 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 52 min |
| Feb 27, 10:39 PM CST | Tornado Warning | SGF | Camden, Laclede, Phelps, Pulaski, Texas | 51 min |
| Feb 27, 10:59 PM CST | Severe Thunderstorm Warning | SGF | Greene | 17 min |
| Feb 27, 11:15 PM CST | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski and 3 more | 45 min |
| Feb 27, 11:31 PM CST | Tornado Warning | SGF | Dent, Phelps | 17 min |
| Feb 27, 11:45 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps, Shannon, Texas | 45 min |
| Feb 28, 2:25 PM CST | River Flood Warning | SGF | Vernon | 40 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.